MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400162
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Erosion (1750)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4 unique identifier (udi) for balloon: (b)(4).D4 unique identifier (udi) for cuff: (b)(4).
 
Event or Problem Description
It was reported that the patient underwent a surgical procedure to explant this artificial urinary sphincter (aus) due to the device was old and it was not working, during surgery it was reported erosion at the cuff site.The aus was explanted, the physician decided not to place a new cuff at this time and allow the urethra to heal completely.There is no additional information reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The components were visually examined; meanwhile the pump and balloon were also leak and functionally tested.The cuff was identified to have folds and a tear from tool/sharp instrument damage at the cuff tab.The pump adaptor junction and tubing had scaling identified; and it did not pass the functional testing as the pressure output reading was below specification; the pump passed leakage testing.Regarding the balloon, it was identified to be scaled at the bottom of the shell and on the adaptor junction and it did not pass functional testing as the output showed a pressure above specification.The balloon passed leak testing.Based on the available information and analysis results, the functional problems found with the pump and balloon could have caused or contributed to a decrease in the product performance.Additionally, the reported patient symptom is a known risk associated with implant of these devices as indicated in the instructions for use (ifu).Based on the information available, a conclusion code of known inherent risk of device was assigned for the reported erosion, while a conclusion code of cause traced to component failure was assigned to the finding related to the pump and balloon.Balloon: model number/catalog number: 72400024.Serial number: unknown.Batch/lot number: 381825017.Model/catalog description: balloon fgs 61-70 cm.Unique identifier (udi) #: (b)(4).Cuff: model number/catalog number: 72400161.Serial number: unknown.Batch/lot number: 374787014.Model/catalog description: belt cuff fgs 4.5 cm.Unique identifier (udi) #: (b)(4).Pump: model number/catalog number: 72400098.Serial number: unknown.Batch/lot number: 383424005.Model/catalog description: control pump fgs.Unique identifier (udi) #: (b)(4).
 
Event or Problem Description

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22811875
Report Number2124215-2025-55938
Device Sequence Number20747495
Product Code EZY
UDI-Device Identifier00878953000732
UDI-Public(01)00878953000732(17)071031(10)358830008
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2007
Device Model Number72400162
Device Catalogue Number72400162
Device Lot Number358830008
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN 72400024 / LOT 381825017; BALLOON: UPN 72400024 / LOT 381825017; CUFF: UPN 72400161 / LOT 374787014; CUFF: UPN 72400161 / LOT 374787014
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age40 YR
Patient SexMale